Simvastatin Hell


In February 2011 I had a heart attack and was prescribed 40mg of Simvastatin. Within weeks I began to have pain in my arm muscles. I started researching, read of the many people suffering side effects, went to see my doctor and stopped them. She did not, oddly enough, try to persuade me against doing so. Life continued on but I began to lose weight which I thought was great. By the next February I had lost 2 and a half stone. Still had no concerns untiI I went to Australia and lost half a stone in a month. Returned to the UK and still losing weight had a bad fall and so began the next stage, a tight band under my boobs and allergic reactions to a range of foods,sugar(the main one) potatoes, fruit, milk and anything it would seem with fibre. Meat ok, vegetables ok but I'm still finding out. My reactions to the bad ones are dreadful fatigue, fuzzy brain, memory problems, bloating and tightening of the band with the sensation travelling up my back. I went to the doctor and was diagnosed with IBS, no medication. I knew it wasn't IBS. Thankfully I have no pain. I stopped all medication and now take CQ10, multivitamins,magnesium, and fish oils.Whether the reaction to food is linked with the statins I don't know but I am now nine stone. The strange thing is for years I was plagued with indigestion, now I don't get it.

I'm thinking of suing.


5 Replies

  • I've never known what my cholesterol level was but browsing through my hospital discharge papers I spotted it. Why not before heaven only knows. The average is 5.7. Mine was 5.0 so why oh why was I prescribed statins???

  • I was the same , following a heart attack I was discharged on a pile of drugs , statins, anti platelets anti coat ag all sorts the side effects were horrendous I thought I was dying. I stopped the lot except the anti coag and within a week felt like a new woman . I am very suspicious of any drugs now.

  • How long did you take Simvastain and how long have you off it? I used it for @ a month and stopped due to muscle pain my spouse has been on it for years with no problems. I just can't do statins. I started coq10 and diet o go on two months to md to have cholesterol recheck. Hope you get to feeling better.

  • It was weeks, can't remember how many. Been off them for five years. Thank you but I think I'm stuck with it!

  • Whatever you do - don't let any Dr. talk you back into taking them! I was on Simvastatin from 1998 until 2010, alongwith other drugs - Fenofibrate, Diltazem, Atenol, Norvasc & the list goes on. I was a type 2 diabetic when all this started - by 2000 my glucose levels were out of sight - a lot of trouble with blood pressure - especially systolic no. Gained weight around the middle (now a needle diabetic) - a lot of digestive problems - before taking the statin I would say my glucose levels were prediabetic range. Started having a lot of joint and muscle pain - by 2010 it was unbearable. I stopped the statin myself - ankles & leg swelling also feet finding it difficult walking - 2013 had bypass - still on drugs, different ones - am still having problems with swelling - ankles, feet & knee joints. No one seems to have an answer for this! If you are elderly ( I am 82) you are told "You have to realize you are getting older" Well, let me tell you before the statin & all the other drugs - no muscle pain & had no problem walking! I feel the statins deplete things from your body that you need as you age - you want to age - take a statin & watch yourself age almost overnight! I do take Ubiquinol, Vit D. K2, Magnesium, Omega 3 - the Ubiquinol I think I should have been taking while I was taking the statin at the beginning. My Dr. at the time "poo poo'd" it. Anyway, I really don't think there is ever going to be a change re my feet, swollen ankles & painful knee joints - the damage by long term statin use has been done - my diagnosis of course. Good sites to go to - Dr Mercola re statins, Dr. Graveline & Dr. Stephanie Seneff research Dr. One thing for sure these statins have done nothing good for me. Good luck to all out there!

You may also like...